Last reply 3 years ago
Relapse Help

Hi I was diagnosed relapsing/remitting ms about 18yrs ago after and was eventually prescribed copaxone.
I must have admit my way of coping has been to ignore it as much as possible.
My last appointment with my consultant showed up some weakness on one side and I then admitted I was having numbness on that side,this promted an MRI which showed new lesion’s and ongoing activity.
I was then booked in for IV Steroids but had a bad reaction to them so they had to stop the drip.
The view is now that my MS may no longer be R/R and I am due an appointment ay the end of January to discuss a new DMT probally Gilenya,they stopped the copaxone immediately .
My problem at the moment is that I am now not only numb but having pain and stiffness of my legs I also feel so our of sorts I can only just about cope with day to day tasks.I have just returned from my GP who offered me co-codamol.
Help am I being fobbed off !!!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


slinkygem
3 years ago

Firstly, don’t worry!
More than likely you are relapsing again. As you have had a bad reaction to steroids they may not want to issue them again, but either way in my experience the GP would never offer steroids. It always had to be from an MS nurse or consultant.
Also if you are getting stressed and worn out those new lesions that never caused any symptoms before may be popping up their heads. I know no one is the same but I have left hand side weakness and when I am stressed / tired / relapsing this turns into pain, spasms and food drop.
Get in touch with the specialists and maybe when you next see your doc, ask them exactly what they know and how they can help you. GP’s are very generalised so may not be the best for support, but until you ask you never know.

Contact your Nurse or Consultant, explain how you are feeling and see what they say. And remember that steriods speed up recovery after a relapse, it doesn’t make you any better. Time and rest will have the same effect over a longer time.

Hope that helps and please don’t panic
Gemma


stumbler
3 years ago

Hi, @elaineclay , I agree with the above, try not to worry. It’s a negative emotion that has no benefit. In fact, it can do more harm than good……

It’s a shame that the steroid treatment didn’t work, as that would have kick-started your body’s recovery. Recovery without them is still possible, but can take longer.

Now, if you feel that you have entered the Secondary Progressive stage of MS, then DMTs would be inappropriate for you. So, it would be best to leave those kind of judgements to the Neuro.

Your present problem with numbness, pain and stiffness is best discussed with your MS Nurse. If this is neuropathic pain from the MS, then co-codamol may not be the most appropriate answer. This is why you need the MS Nurse’s expertise. They will then advise the GP what to prescribe.

Management of MS is all about talking with the right person at the right time, so you can work together with your Neuro team.

In the meantime, just be kind to yourself……


elaineclay
3 years ago

Hi Gemma, I think your right stress is making things worse I will try and relax and wait to see the doc at the and of January
Elaine


elaineclay
3 years ago

Thanks Stumbler ,just talking about it makes me feel more positive

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.